Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

High heart resting rate, dull headaches, fluctuating BP. On aspirin medication. History of heart palpitations. Causes for high pulse rate?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Should I see my cardiologist? My heart has been resting rate around 101-120. I have felt sort of an extra beat, this has gone on for 3 days and I have been hoping this would just go away, but it hasn't. My BP has been all over the place - Distolic high, then down to a normal. I have the worst dull headache from this. I have been taking aspirin to help with that. I don't want to go to the doctor if this is nothing to worry about. I have had to go in before for racing heart, and ended up in the ER, but a multitude of tests showed nothing wrong. However, I don't think previously the fast heart rate had lasted this long.
Posted Sun, 29 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Hema Yadav 4 hours later
Thanks for posting the query.
Tachycardia i.e fast heart rate with irregular or extra beats could be more commonly pathological than normal or just anxiety related.
In your case since this has been the same for the past three days and is associated with blood pressure changes and headaches it is more likely to be due to an arrhythmia or any other cardiovascular problem.If neglected this may cause complications like cardiac failure or thrombovascular events like heart attack or stroke.
Though you have had normal tests before, this episode does warrant consultation with your cardiologist and if required repeat investigations like electrocardiogram , treadmill test, thyroid profile,lipid profiles etc
Though you have no other symptoms like chest pain, breathlessness, dizziness at present if you
develop any of these then please visit the ER.
Otherwise it is advisable to consult your treating cardiologist for a thorough check up and investigations.
Till then you should avoid stress anxiety or physical exertion.
Take adequate rest and sleep and practice slow XXXXXXX breathing exercises or yoga.
Please do not self medicate and mention to your doctor each medicine you take be it aspirin or any blood pressure reducing medicines.
Dont be disheartened by your illness, instead try to lead a healthy life and visit your doctor
regularly to avoid any future problems
Hope I have answered your query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor